Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 159, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 1999, 3:16 PM CDT for Mobile County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 1999, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 11, 1999, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mobile County, AL
The radar
The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WUUS1 KMOB 112017 RRA SVRMOB ALC097-112045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOBILE COUNTY IN ALABAMA THIS INCLUDES THE CITIES OF...PRICHARD...SARALAND...SATSUMA * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF SARALAND...MOVING NORTH AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3071 8841 3073 8811 3106 8798 3109 8841
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT FRI JUN 11 1999 ANOTHER WET DAY ALONG THE COAST. MID/UPPER LEVEL LOW STILL SHOWING UP NICELY ON WATER VAPOR IMAGERY JUST OFFSHORE OF WESTERN FLORIDA PANHANDLE. MODELS IN GENERAL AGREEMENT MOVING IT NORTHWARD OVER THE NEXT COUPLE OF DAYS TOWARD LOWER MISSISSIPPI VALLEY AS DEEPER LOW OFF EAST COAST MOVES WESTWARD ONSHORE. HIGH PRESSURE BUILDING IN AFTERWARD. ALONG WITH DEEP MOISTURE OVER THE SOUTHEAST...THIS SHOULD KEEP AN ACTIVE CONVECTIVE PERIOD THROUGH THE WEEKEND. GUIDANCE POPS HAVE BEEN CONSISTENTLY LOW FOR THE PAST COUPLE OF DAYS...WILL GO ABOVE SOMEWHAT. TEMPS LOOK FINE. HIGH TEMPS HAVE BEEN MODERATED BY CLOUDINESS WITH MAX IN MID 80S AT MIDDAY. OVER THE COASTAL WATERS...CONTINUED LIGHT SOUTHERLY FLOW WITH SCATTERED LAND BREEZE SHOWERS AND THUNDERSTORMS STARTING UP OVERNIGHT LASTING INTO THE MORNING. MOB 71/86/72/85 3534 PNS 71/86/72/86 3524 DTS 72/85/72/85 3524 GZH 70/86/70/86 3635 13
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:26 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.